Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Nausea, fainting feeling, hard time breathing at the end of dialysis. Why did this happen ?

hi my mother was at dialysis this morning and then near the end of her session she started to feel very sick and nauses and fainting feeling she had a hard time breathing and then my dad called the nurse who said that the reason was because to much water was removed. I was wondering why that happend and dont they know how much water has to be removed before begining and the nurses were all concern. I was not there but i was gong to call the unit and ask my mother doesnt want me to because we have had previous bad nurses and caused a lot of problems with my mothers fistula which they ruptured and she can no longer use it. anyways was just interested in know why this occured about the water. Before i call the unit nurse to find out myself. Is this normal to happen or did the nurse not do her job proberly once again. Thanks AAAAA
Asked On : Mon, 4 Feb 2013
Answers:  1 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Dec 2012

Thanks for posting on HCM

From what you have presented your mother might be suffering or suffered from what is usually termed 'dialysis hangover or dialysis washout' which occurred as a result of side effects caused by removing too much fluid and/or removing fluid too rapidly and presents as low blood pressure, fatigue, chest pains, leg-cramps, nausea and headaches. The nurse might be right when she told you it was as a result of too much fluid removed. This is a common side effect that occurs as a result of dialysis treatment.
You need to know that even though dialysis is a good way of filtrating waste products from your body, it can not 100% replace the natural functions performed by the kidney (and since it has failed...) and so comes with many side effects that you can take your time and research on or ask your mother's treating physician for more info regarding side effects of dialysis. Your mother's age might be another predisposing factor to dialysis side effects.
I do not wish that you point any accusing fingers right away to any particular health care practitioner but try to find out more as you are doing right now about the problem.

Hope this helps
Answered: Thu, 7 Feb 2013
I find this answer helpful

4 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor